Emil Panek

(Polish) PDF


In the vast literature on turnpike theory it is generally assumed that the model path – called the turnpike – to which in a long time period all the optimal processes are convergent, is uniquely determined. Its geometric image in the Gale’s model (in its stationary version) is a ray in the space of all states of the economy. We call it von Neumann’s ray. In this paper we evade the assumption of the uniqueness of this turnpike (von Neumann’s ray) and study the behaviour of the stationary Gale’s economy with the compact turnpikes’ bundle. We call it multilane turnpike. We present proofs for several variants of the “weak” multilane turnpike theorem in the stationary Gales’ economy.


Gale economy, von Neumann equilibrium, strong (weak) regularity condition, multilane production turnpike, “weak” turnpike theorem


McKenzie L. W., (1976), Turnpike Theory, Econometrica, 44, 841–866.

McKenzie L. W., (1998), Turnpikes, American Economic Review, 88 (2), 1–14.

McKenzie L. W., (2005), Optimal Economic Growth, Turnpike Theorems and Comparative Dynamics, w: Arrow K. J., Intriligator M. D., (red.), Handbook of Mathematical Economics, ed. 2, vol. III, chapter 26, 1281–1355.

Nikaido H., (1968), Convex Structures and Economic Theory, Acad. Press, New York.

Panek E., (2003), Ekonomia matematyczna, Wydawnictwo AE, Poznań.

Panek E., (2013), „Słaby” i „bardzo silny” efekt magistrali w niestacjonarnej gospodarce Gale’a z graniczną technologią, Przegląd Statystyczny, 60 (3), 291–303.

Panek E., (2014), Niestacjonarna gospodarka Gale’a z rosnącą efektywnością produkcji na magistrali, Przegląd Statystyczny, 61 (1), 5–14.

Panek E., (2015a), Zakrzywiona magistrala w niestacjonarnej gospodarce Gale’a. Część I, Przegląd Statystyczny, 62 (2), 149–163.

Panek E., (2015b), Zakrzywiona magistrala w niestacjonarnej gospodarce Gale’a. Część II, Przegląd Statystyczny, 62 (2), 349–360.

Panek E., (2016), „Silny” efekt magistrali w modelu niestacjonarnej gospodarki z graniczną technologią, Przegląd Statystyczny, 63 (2), 109–121.

Radner R., (1961), Paths of Economic Growth that are Optimal with Regard only to Final States: A Turnpike Theorem, Review of Economic Studies, 28 (2), 98–104.

Takayama A., (1985), Mathematical Economics, Cambridge University Press, Cambridge.

Back to top
© 2019–2022 Copyright by Statistics Poland, some rights reserved. Creative Commons Attribution-ShareAlike 4.0 International Public License (CC BY-SA 4.0)